Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 13, NWS New Orleans, LA

January 29, 2012Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jan 29, 2012, 5:25 AM CST for Tangipahoa Parish, Louisiana. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2012, 5:25 AM CST (11:25 UTC)
Expired
Jan 29, 2012, 6:53 PM CST
In force
13 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Tangipahoa Parish, LA

The river

Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 15.25 ft at Jan 29, 2012, 9:00 AM CST.

actionminormoderate101501/2901/3001/31
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WGUS44 KLIX 291125
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
525 AM CST SUN JAN 29 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC105-291705-
/O.NEW.KLIX.FL.W.0013.120129T1125Z-120129T1705Z/
/ROBL1.1.ER.120129T0750Z.120129T1030Z.120129T1105Z.NO/
525 AM CST SUN JAN 29 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TANGIPAHOA RIVER NEAR ROBERT.
* UNTIL LATER THIS MORNING.
* AT 4:30 AM SUNDAY THE STAGE WAS 15.1 FEET. 
* THE FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST SHORTLY AT AROUND 15.2 FEET.
  AN UPDATED FORECAST WILL BE SENT AS SOON AS POSSIBLE.
* IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER.

$$

98/SO
2 follow-up statements
670 
WGUS84 KLIX 291206
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
606 AM CST SUN JAN 29 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  THE TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC105-301806-
/O.EXT.KLIX.FL.W.0013.000000T0000Z-120130T2200Z/
/ROBL1.1.ER.120129T0750Z.120130T0000Z.120130T1600Z.NO/
606 AM CST SUN JAN 29 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE TANGIPAHOA RIVER NEAR ROBERT.
* UNTIL MONDAY AFTERNOON.
* AT 5:30 AM SUNDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 
  15.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE TOMORROW MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER.

$$

98/SO
570 
WGUS84 KLIX 300053
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
653 PM CST SUN JAN 29 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC105-300123-
/O.CAN.KLIX.FL.W.0013.000000T0000Z-120130T2200Z/
/ROBL1.1.ER.120129T0750Z.120129T1800Z.120129T2300Z.NO/
653 PM CST SUN JAN 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE TANGIPAHOA RIVER NEAR ROBERT.
* AT  5:30 PM SUNDAY THE STAGE WAS 15.0 FEET. 
* THE RIVER HAS FALLEN BELOW FLOOD STAGE. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.8 FEET BY TUESDAY 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 29, 3:41 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jan 29, 3:41 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 AM CST SUN JAN 29 2012

.SHORT TERM...
TRANQUIL CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA IN THE
SHORT TERM. HIGH PRESSURE OVER THE REGION TODAY WILL SHIFT TO THE EAST
TONIGHT AND MONDAY...ALLOWING FOR A RETURN OF A SOUTHEASTERLY FLOW
OF AIR AND MODERATING TEMPERATURES FOR THE BEGINNING OR THE WORK
WEEK. A BROAD UPPER TROUGH OVER THE EASTERN CONUS WILL MOVE OFF
THE COAST TONIGHT WITH A TRANSITION TO A MORE ZONAL OR WEST SOUTHWEST
FLOW ALOFT FOR THE FIRST HALF OF THE WORK WEEK. 11

.LONG TERM...
A SHORT WAVE TROUGH IN THE SOUTHERN STREAM WILL MOVE ACROSS
NORTHERN MEXICO AND SOUTHERN TEXAS AND THEN DAMPEN OUT AS IT MOVES
ACROSS THE GULF COAST REGION MONDAY NIGHT INTO TUESDAY. THIS
FEATURE WILL LIKELY BRING AN INCREASE IN CLOUD COVER...BUT LITTLE
IN THE WAY OF RAIN AS LOW LEVEL MOISTURE WILL STILL BE LACKING.
BETTER CHANCES FOR CONVECTION WILL BE IN THE OFFING WEDNESDAY AND
THURSDAY. ON WEDNESDAY AND WEDNESDAY NIGHT...A QUICK MOVING SHORT
WAVE TROUGH IN THE NORTHERN STREAM WILL MOVE FROM THE CENTRAL CONUS
AND ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS PUSHING A COLD
FRONT INTO THE SOUTHERN STATES. LIFT ASSOCIATED WITH THIS ALONG
WITH DEEPENING MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED
SHOWERS AND THUNDERSTORMS. ANOTHER SHORT WAVE TROUGH MOVING OUT OF
THE NORTHWEST AT MID WEEK IS FORECAST TO DIVE SOUTHEAST INTO THE
CENTRAL CONUS AND EVOLVE INTO A FAIRLY DEEP TROUGH ACROSS THE
EASTERN U.S. FOR THE END OF THE WEEK. THIS WILL AGAIN BRING
SCATTERED CONVECTION TO THE FORECAST AREA THURSDAY AND THURSDAY
NIGHT WITH A COLD FRONT EXPECTED TO THEN PUSH THROUGH THE AREA
ABOUT LATE THURSDAY NIGHT INTO FRIDAY...ALTHOUGH THERE ARE SOME
TIMING DIFFERENCES BETWEEN THE VARIOUS MODELS. COLDER CONDITIONS
WILL THEN RETURN TO THE FORECAST AREA FOR NEXT WEEKEND. 11

&&

.AVIATION...
STRONG NORTHERLY WINDS TRANSPORTING ACROSS LAKE PONTCHARTRAIN WILL
CONTINUE TO PRODUCE WINDS IN EXCESS OF 12 KNOTS AT KMSY AND KNEW
THROUGH 15Z. WINDS WILL DECREASE AFTER 15Z...AS BOUNDARY LAYER WINDS
ALOFT BEGIN TO WEAKEN FOR THOSE TERMINALS. ALL OTHERS WILL REMAIN
LIGHT WITH NORTHEASTERLY WINDS. OTHERWISE...CLEAR SKIES AND GOOD
VISIBILITIES ARE EXPECTED AT ALL TERMINALS.

MEFFER

&&

.MARINE...
STRONG HIGH PRESSURE BUILDING IN ALONG WITH COLD AIR ADVECTION
CONTINUES TO KEEP WINDS ELEVATED. THESE SMALL CRAFT WINDS WILL
QUICKLY FALL OFF THIS MORNING AS THE CENTER OF THE RIDGE MOVES CLOSE
TO THE AREA AND WEAKENS THE PRESSURE GRADIENT. SO...WILL ALLOW THE
ADVISORY TO EXPIRE MID MORNING AS PREVIOUSLY FORECAST. THE SURFACE
HIGH WILL STEADILY MOVE EAST INTO THE ATLANTIC. THIS WILL ALLOW
WINDS TO ROTATE FROM NORTHEAST TODAY TO EAST AND THEN SOUTHEAST
LATER ON MONDAY. LIGHTER ONSHORE FLOW TO PERSIST UNTIL NEXT FRONTAL
BOUNDARY AT THE END OF THIS WEEK. THOUGH MODEL SOLUTIONS HAVE NOT
BEEN PARTICULARLY CONSISTENT...HAVE GONE WITH EARLY FRIDAY MORNING
FROPA IN THE COASTAL WATERS PER GFS.

MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  33  69  45 /   0   0   0   0
BTR  63  37  69  51 /   0   0   0   0
ASD  63  32  68  46 /   0   0   0   0
MSY  63  41  69  53 /   0   0   0   0
GPT  63  33  68  47 /   0   0   0   0
PQL  63  31  67  44 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Jan 29, 5:20 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 AM CST SUN JAN 29 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-300315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
520 AM CST SUN JAN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FEW AREA RIVERS REMAIN IN FLOOD. PLEASE SEE OFFICIAL FLOOD
STATEMENTS FOR MORE INFORMATION.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS...
WITH THE EXCEPTION OF THE MISSISSIPPI SOUND...THROUGH 9 AM TODAY FOR
OFFSHORE FLOW AROUND 20 KNOTS AND ROUGH SEAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW AREA RIVERS WILL REMAIN IN FLOOD DURING THE PERIOD. PLEASE SEE
OFFICIAL FLOOD STATEMENTS FOR MORE INFORMATION.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY.
HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED.

OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 9:10 PM CSTSmall Craft AdvisoryLIX12 hr
Jan 29, 10:01 AM CSTRiver Flood WarningLIXSaint Tammany28 hr

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.